Home » Frequently asked Questions on Health » Is Atenolol-Alprazolam combination harmful?

Is Atenolol-Alprazolam combination harmful?

Q: I write on behalf of my mother. She takes medicines for high blood pressure which includes Atenolol. She also has trouble sleeping. For some time now she has been taking Atenolol for blood pressure as well as Alprax tablets for sleep. I checked the NDTV list of irrational combinations and saw that the Atenolol and Alprazolam is among the irrational combinations. I would like to know the following: In what way is the Atenolol-Alprazolam an irrational combination? Is such a combination harmful to health? Atenolol is a medicine she cannot change at the moment, in that case is there any other soporific that she can take?

A:There is absolutely no problem in taking a good brand (e.g. Atecard, Tensimin etc.) of atenolol alone. Please make sure that your mother continues on this medication. It is very dangerous to take a combination of atenolol with alprazolam because of a number of reasons including the possibility of addicition and other unknown side effects. A combination of atenolol with alprazolam is not only scientifically irrational but also illegal. It is being manufactured without mandatory approval from the Drugs Controller of India. The matter of such illegal combinations is being heard by a bench of Delhi High Court comprising Chief Justice himself.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------